MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A25-25/C75-O20V
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an afx2 bifurcated stent graft and afx vela suprarenal.During the initial implant procedure, a type ia endoleak was observed.At this time, the physician realized that the patient had been planned for treatment with alto.The physician elected to conclude the procedure and monitor the patient.Note: patient has superficial femoral artery (sfa) disease.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the persistent type ia endoleak was confirmed.The procedure related harm was occlusion of the right distal anterior tibial artery with loss of the right foot pulse (non device related).The most likely causation for the type 1a endoleak was user related due to the right and left femoral artery being off-label.The right was 4.9mm and the left was 6.0mm, both should be greater than or equal to 6.5mm.Also the implanted suprarenal proximal extension was 25mm x 75mm.Per the ifu, that size is indicated for a neck measurement of 18-23mm.The proximal neck measurement was 24.1mm and the distal neck measurement was 25mm therefore the neck measurements required a suprarenal proximal extension of 28mm, 31mm or 34mm.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: date received by manufacturer - updated.Result code: remove code 3233.Conclusion code: remove code 11.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key12162489
Report Number2031527-2021-00267
Device Sequence Number4816734
Product Code MIH
UDI-Device Identifier00818009013576
UDI-Public(01)00818009013576(17)230828
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2023
Device Model NumberA25-25/C75-O20V
Device Lot Number2380844-005
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/25/2021
Supplement Date Received by Manufacturer08/15/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX2 BIFURCATED STENT GRAFT 2434187-005
Outcome Attributed to Adverse Event Other;
Patient Age80 YR